Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Suffering from migraine. What diet, precaution and medicine is to be taken?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2002
Answered : 173 Questions

My wife has migraine for last 6 years but in past few months, its more frequent. It starts with headache than moves to right side (sometimes left) similar to migraine and down the neck. She wears glass, has problem with Sun, otherwise in recent medical report all was normal like BP, Sugar etc. I need advise
1. Any particular medicine.
2. Any food related precaution.
3. Should we visit any Neurosurgeon.

Posted Tue, 6 Nov 2012 in Headache and Migraines
Answered by Dr. Vineet Saggar 3 hours later
Thanks for writing to us.
Your wife's symptoms appear like those of migraine but as regards to medication there are good medications like Amitryptiline, propanolol for migraine prevention or prophylaxis. We can give medications like paracetamol or aspirin whenever she has an attack.

Patients with migraines should avoid cheese, paneer, chocolates, and alcohol as all these precipitate migraine.
Since there is change in character and intensity of headache recently, you should get CT or MRI brain done and see a neurosurgeon accordingly.
Dr Vineet
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor